Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 93, NWS Charleston, SC

July 13, 2005Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2005, 1:55 PM EDT for Allendale County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2005, 1:55 PM EDT (17:55 UTC)
Expired
Jul 13, 2005, 2:32 PM EDT
In force
37 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2985 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 131754
SVRCHS
SCC005-131830-
/O.NEW.KCHS.SV.W.0093.050713T1755Z-050713T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT WED JUL 13 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 230 PM EDT

* AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ULMER TO 8 MILES WEST OF BARTON...OR ALONG A LINE EXTENDING
  FROM 8 MILES NORTH OF ALLENDALE TO 10 MILES SOUTHWEST OF
  ALLENDALE...MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SEIGLING...
  ALLENDALE...
  ULMER...
  SYCAMORE...
  BARTON...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3312 8129 3286 8148 3287 8128 3313 8113

$$
2 follow-up statements
000 
WWUS52 KCHS 131805
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EDT WED JUL 13 2005

SCC005-131830-
/O.CON.KCHS.SV.W.0093.000000T0000Z-050713T1830Z/
ALLENDALE-
205 PM EDT WED JUL 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR ALLENDALE COUNTY...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ULMER TO 6 MILES WEST OF
BARTON...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
ALLENDALE TO 9 MILES SOUTHWEST OF ALLENDALE...MOVING EAST AT 20 MPH.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3310 8127 3287 8142 3287 8128 3309 8116

$$
000 
WWUS52 KCHS 131832
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT WED JUL 13 2005

SCC005-131841-
/O.EXP.KCHS.SV.W.0093.000000T0000Z-050713T1830Z/
ALLENDALE-
231 PM EDT WED JUL 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR ALLENDALE COUNTY WILL EXPIRE
AT 230 PM EDT...

AT 231 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...
STRONG THUNDERSTORMS WILL CONTINUE ACROSS EXTREME EASTERN ALLENDALE
COUNTY NEAR FAIRFAX THROUGH 245 PM. GUSTY WINDS TO 45 MPH AND SMALL
HAIL CAN BE EXPECTED.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3310 8127 3287 8142 3287 8128 3309 8116

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:11 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 13, 10:11 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 AM EDT WED JUL 13 2005

.SHORT TERM /THIS AFTERNOON/...FORECAST AREA REMAINS UNDER WEAK
UPPER AND SFC RIDGING THIS MORNING...WITH SHORTWAVE ENERGY
ASSOCIATED WITH REMNANTS OF DENNIS SEEN IN WV IMAGERY STRETCHING
FROM NW GA...INTO CENTRAL MS. MEANWHILE SHORTWAVE ENERGY ROUNDING
BASE OF H5 TROUGH OVER NEW ENGLAND FUELING MCS ACROSS FAR EASTERN
NC. CLOSER TO HOME...KCLX-88D INDICATES SHWRS IN THE COASTAL WATERS
CONTINUE TO PUSH FURTHER EASTWARD INTO THE ATLANTIC. MAIN SHORT TERM
CONCERN FOR THE AFTERNOON REVOLVES AROUND POPS.

THIS AFTERNOON...THE CWA WILL REMAIN UNDER THE INFLUENCE OF WEAK H5
RIDGING IN ADVANCE OF SHORTWAVE APPROACHING FROM THE WEST. NAM AND
GFS LOOK TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK FROM MCS TO
OUR NORTH...PUSHING CONVECTIVE PRECIP TOO FAR SOUTH INTO THE
FORECAST AREA. MEANWHILE NAM IS HANDLING SHORTWAVE ENERGY ACROSS
GA/AL/MS WELL. ADJUSTING MODEL SOUNDINGS YIELDS CAPE VALUES OF
3800-4000 J/KG AND LI/S AROUND -8. LOW CLOUD COVER ACROSS GA WILL
SERVE AS A GOOD DIFFERENTIAL HEATING BOUNDARY...AND WITH SHORTWAVE
ENERGY SHIFTING EASTWARD WILL KEEP HIGHEST POPS ACROSS WESTERN GA
ZONES. WILL LOWER POPS A BIT ACROSS NORTHERN SC ZONES AS COVERAGE
NOT EXPECTED TO BE TO GREAT WITH WEAK H5 RIDGING IN PLACE AND SEA
BREEZE SERVING AS THE ONLY LIFTING MECHANISM. TEMPS LOOK ON TRACK
WITH HIGHS IN THE LOWER 90S AWAY FROM THE COAST.

&&

.MARINE...SOUTHWEST FLOW IN PLACE OVER THE COASTAL WATERS WITH SEAS
OF 2 FT IN THE COASTAL WATERS AND 2 TO 3 FT IN THE OUTER GA WATERS.
HAVE TWEAKED WINDS UP A BIT THIS AFTERNOON BASED ON CURRENT
OBS...OTHERWISE NO CHANGES MADE.

&&

.AVIATION...SCT CU BEGINNING TO DEVELOP AT BOTH TERMINAL SITES THIS
MORNING. SHWR/TSTM COVERAGE IS NOT EXPECTED TO BE HIGH ENOUGH FOR
TEMPO GROUP MENTION THIS AFTERNOON...BUT WILL CONTINUE TO RUN WITH
CB AS ATMOSPHERE CONTINUES TO DESTABILIZE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRJ
Hazardous weather outlook, Jul 13, 5:00 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
500 AM EDT WED JUL 13 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-141000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
500 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BOTH
BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BURTONS
FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 13, 1:18 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
118 PM EDT WED JUL 13 2005

GAZ088-SCZ040-131745-
ALLENDALE-SCREVEN-
118 PM EDT WED JUL 13 2005

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE
COUNTY THROUGH 145 PM EDT...

AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
9 MILES SOUTH OF BARNWELL TO 9 MILES NORTH OF SYLVANIA...MOVING
NORTHEAST AT 15 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MARTIN...BALDOCK...SEIGLING...MILBURY...APPLETON AND ALLENDALE
THROUGH 145 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45
MPH CAN BE EXPECTED.
Special weather statement, Jul 13, 1:44 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EDT WED JUL 13 2005

GAZ088-SCZ040-131815-
ALLENDALE-SCREVEN-
144 PM EDT WED JUL 13 2005

...STRONG THUNDERSTORMS WILL IMPACT EASTERN SCREVEN COUNTY AND
ALLENDALE COUNTY THROUGH 215 PM EDT...

AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES NORTH OF APPLETON TO 12 MILES SOUTHWEST OF MILBURY...OR ALONG
A LINE EXTENDING FROM 7 MILES NORTHWEST OF ALLENDALE TO 5 MILES
NORTHEAST OF SYLVANIA...MOVING NORTHEAST AT 15 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MILBURY...APPLETON...SEIGLING...ULMER...SYCAMORE...BARTON AND
ALLENDALE THROUGH 215 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:10 PM EDTSevere Thunderstorm WarningCHSHampton36 min
Jul 13, 2:12 PM EDTTornado WarningCHSBeaufort33 min
Jul 13, 3:26 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester34 min
Jul 13, 4:40 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper50 min
Jul 13, 5:05 PM EDTTornado WarningCHSBeaufort25 min
Jul 13, 5:25 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper35 min
Jul 13, 5:52 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.